I want to start Propecia (finasteride), but I’m worried about the side effects. How common are these side effects? Do they resolve after stopping the medication?
The manufacturers of Propecia claim 2% of patients experience sexual side effects. These side effects include: decreased libido, erectile dysfunction, and decreased semen volume. Allegedly, these issues resolve spontaneously after stopping the medication. Another large study in Japan noted side effects in 0.2% of patients. They claim the problems resolve after stopping the medication as well.
However, many finasteride users disagree. These individuals claim a much higher rate of sexual dysfunction and believe some of these side effects can be persistent or even permanent. Frankly, I try to stick with the objective evidence – which show a small number of patients experience temporary side effects. However, all hair loss sufferers should be aware of the potential for side effects and discuss these issues with a trained hair loss physician before starting finasteride.
Blake Bloxham – formerly “Future_HT_Doc”
Follow our community on Twitter
Watch hair transplant videos on YouTube